MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE
Model Number E053
Medical Device Problem Codes Premature Discharge of Battery (1057); Device Displays Incorrect Message (2591); Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information concerning this report is available at this time.This investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.This device remains in service.No adverse patient effects were reported.
 
Event or Problem Description
Additional information was received that this device was explanted after recording a code 1003.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This device was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory.Review of the device memory indicated that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.
 
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
This supplemental report is being filed to include additional device codes.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8720369
Report Number2124215-2019-10978
Device Sequence Number2091447
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public00802526480706
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/05/2014
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number100821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer05/28/2019
08/01/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/03/2019
09/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR